MAUDE Adverse Event Report: RESPIRONICS, INC. COUGH ASSIST E70; MECHANICAL INSUFFLATION/EXSUFFLATOR

RESPIRONICS, INC. COUGH ASSIST E70; MECHANICAL INSUFFLATION/EXSUFFLATOR
Model Number 1098159
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 12/08/2023
Type of Reportable Event Death
Event or Problem Description
The manufacturer received information that a person died while using the cough assist e-70.The cough assist e-70 was used on the patient instead of a ventilator.This event is a legal matter and is under investigation by the police who was the initial reporter of this event the police will commission an external expert for an investigation and states that it is not possible to send the device back to the manufacturer for further investigation at this time.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
H3 other text : device not returned to the manufacturer.

Brand Name
COUGH ASSIST E70
Common Device Name
MECHANICAL INSUFFLATION/EXSUFFLATOR
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key18361475
Report Number2518422-2023-36730
Device Sequence Number18085561
Product Code NHJ
UDI-Device Identifier00606959005532
UDI-Public00606959005532
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number1098159
Device Catalogue Number1098159
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Initial Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown